MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK AVIVA PLUS TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS

ROCHE DIABETES CARE, INC. ACCU-CHEK AVIVA PLUS TEST STRIPS; BLOOD GLUCOSE MONITORING TEST STRIPS
Model Number 06908349001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 06/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient received a high blood glucose result of 200 mg/dl while experiencing an episode of hypoglycemia.Around 4-5pm, the patient's symptoms of low blood sugar were impaired speech, no control over his body movements, and he was incoherent.The patient did not treat during this time.Between 6-7pm, the customer began to have a seizure.Due to the impact of the seizure, the customer was not capable of performing a blood test on his own.Therefore, his son performed a blood test for him and received a result of 200 mg/dl.The customer's son called the emts around 7pm.When the emts arrived they performed a blood test on their meter and result was 50 mg/dl.Based on the result, the patient was treated with a gel substance and was transported to the medical center for additional treatment.They arrived at 9:59pm to the medical center, where the patient received an iv, but he does not know what medication he received.The customer was not admitted into the medical center, but was kept for several hours for observation.The customer was discharged about 2:45am with a steady blood glucose level and arrived back home about 3:00am on (b)(6) 2021.The patient was using expired strips when he received the result of 200 mg/dl.

Brand Name
ACCU-CHEK AVIVA PLUS TEST STRIPS
Common Device Name
BLOOD GLUCOSE MONITORING TEST STRIPS
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
MDR Report Key12035687
Report Number3011393376-2021-01881
Device Sequence Number4154346
Product Code NBW
UDI-Device Identifier00365702438101
UDI-Public00365702438101
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K101299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Model Number06908349001
Device Catalogue Number06908349001
Device Lot Number497504
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/30/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIPIZIDE ORAL MEDICATION; LANTUS INSULIN; METFORMIN ORAL MEDICATION
Patient Age76 YR
Patient Weight91